MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VersaCross Connect LAAC Access Solution; Dilator, Vessel, For Percutaneous Catheterization

BAYLIS MEDICALE CIE INC VersaCross Connect LAAC Access Solution; Dilator, Vessel, For Percutaneous Catheterization
Model Number VXAK0005
Medical Device Problem Codes Positioning Failure (1158); Device Sensing Problem (2917)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 06/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a pericardial effusion occurred.It was reported that versacross connect laac access solution was selected for a left atrial appendage closure (laac) procedure was performed.Pre-procedural transesophageal echocardiography (tee) revealed a lipomatous and aneurysmal interatrial septum.The physician initiated the transseptal puncture (tsp) using a versacross connect with the trusteer sheath to access the septum.However, the imager was unable to visualize septal tenting in the standard tee views, and the available images made it difficult to identify the exact location of tenting.After three unsuccessful attempts to advance, the physician decided to switch to a standard versacross access system.During preparation of the new system, improved imaging views were obtained.A pigtail wire was advanced after entering the right atrial appendage, and successful tsp access was achieved.The pigtail wire was then positioned in the left atrial appendage (laa).The versacross sheath was exchanged for the trusteer sheath, and the dilator was removed.The pigtail wire was subsequently exchanged for a pigtail catheter, and an appendogram was performed.At that time, the imager noted the development of a pericardial effusion, although reported that the patient vital signs were stable.The 31mm watchman delivery system was deployed in the left atrial appendage (laa) with a single deployment, meeting position, anchor, size, and seal (pass) criteria.The activated clotting time (act) was 237 seconds, and the left atrial pressure measured 10mmhg.The effusion was monitored for approximately five minutes and was reported as stable.The patient systolic blood pressure decreased from 150mmhg to 90mmhg, however anesthesia attributed this drop to anesthetic effects.The groin access site was closed, and the patient was transferred to the recovery unit.A stat transthoracic echocardiogram (tte) was performed in recovery and the patient became hypotensive.The patient was returned to the lab for emergent pericardiocentesis.Approximately 520ml of bloody pericardial fluid was drained and auto transfused to the patient.The patient's hemodynamics stabilized following the intervention.At that time, the repeat act remained in the 200 second range.A pericardial drain was placed, and the patient was transferred to the intensive care unit (icu).A follow-up tte performed the next day showed a small residual effusion without additional drainage.No further complications were noted.Patient has been discharged.
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc as the device was disposed and the lot number is not available from facility.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.A separate report for versacross rf wire will be filed.

Brand Name
VersaCross Connect LAAC Access Solution
Common Device Name
Dilator, Vessel, For Percutaneous Catheterization
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key25692957
Report Number2124215-2026-35493
Device Sequence Number9804858
Product Code DRE
UDI-Device Identifier00685447010517
UDI-Public(01)00685447010517
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVXAK0005
Device Catalogue NumberVXAK0005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2026
Supplement Date Received by Manufacturer07/06/2026
08/27/2026
Initial Report FDA Received Date07/02/2026
Supplement Report FDA Received Date08/03/2026
09/14/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexFemale